MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION MARINER DEFORMITY; POLYAXIAL HEAD

SEASPINE ORTHOPEDICS CORPORATION MARINER DEFORMITY; POLYAXIAL HEAD
Model Number MM1-000020
Medical Device Problem Code Damaged Thread (4075)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The mm1-000020 mis polyaxial head was returned for analysis and is currently being evaluation by product development.Review of qf-10-01-99 mariner system ifu possible adverse events like other spinal system implants, the following adverse events are possible.This list is not exhaustive: delayed union or nonunion (pseudarthrosis), bending, disassembly, or fracture of implant and components, loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration, or pain pain, discomfort, or abnormal sensations due to the presence of the device pressure on skin where inadequate tissue coverage exists over the implant, with potential extrusion through the skin subsidence of the implant into adjacent bone loss of proper spinal curvature, correction, height, and/or reduction increased biomechanical stress on adjacent levels improper surgical placement of the implant causing stress shielding of the graft or fusion mass intraoperative fracture or perforation of the spine postoperative fracture due to trauma, defects, or poor bone stock serious complications associated with any surgery may occur.
 
Event or Problem Description
Seaspine/orthofix became aware on 28-oct-2025 that during final tightening of the construct, the surgeon reported difficulty achieving final torque on the left s1 set screw.After successfully tightening the right s1 screw, the surgeon attempted to final tighten the left s1 set screw; however, the set screw repeatedly "popped" and continued to turn without the torque handle clicking.The surgeon removed the rod, replaced the s1 screw on the left side, reinserted the rod, and used a new set screw to complete the construct.This resulted in an estimated surgical delay of approximately 20-30 minutes, prompting this report.The procedure was completed successfully and no patient injury occurred.This report is being submitted for the mm1-000020 mis polyaxial head.
 
Additional Manufacturer Narrative
Visual inspection of the returned device confirmed shearing of the threads at the tulip of the mm1-000020 implant.The reported failure mode was confirmed as thread damage.Based on the observed damage and the information provided regarding the intraoperative occurrence, elevated loading on the construct may have been present at the time of final tightening.If the rod was not fully seated within the tulip prior to final tightening, increased forces may have been transferred to the tulip threads during application of torque.Under such conditions, the presence of elevated loads may have contributed to shearing of the threads.Review of qf-10-01-99 mariner system ifu possible adverse events like other spinal system implants, the following adverse events are possible.This list is not exhaustive: delayed union or nonunion (pseudarthrosis), bending, disassembly, or fracture of implant and components, loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration, or pain pain, discomfort, or abnormal sensations due to the presence of the device pressure on skin where inadequate tissue coverage exists over the implant, with potential extrusion through the skin subsidence of the implant into adjacent bone loss of proper spinal curvature, correction, height, and/or reduction increased biomechanical stress on adjacent levels improper surgical placement of the implant causing stress shielding of the graft or fusion mass intraoperative fracture or perforation of the spine postoperative fracture due to trauma, defects, or poor bone stock serious complications associated with any surgery may occur.

Brand Name
MARINER DEFORMITY
Common Device Name
POLYAXIAL HEAD
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad, CA 92008
Manufacturer (Section G)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer Contact
robin quiusky
5770 armada dr.
carlsbad, CA 92008
MDR Report Key23646594
Report Number3012120772-2025-00064
Device Sequence Number4823253
Product Code NKB
UDI-Device Identifier10889981177805
UDI-Public10889981177805
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K191648
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMM1-000020
Device Catalogue NumberMM1-000020
Device Lot NumberTE212853F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2025
Supplement Date Received by Manufacturer01/06/2026
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown